Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 8, 2021, 5:53 AM CDT for Rock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 5:53 AM CDT (10:53 UTC)
- Expired
- Jul 8, 2021, 6:30 AM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
County Rock County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
372 WWUS83 KLBF 081053 SPSLBF Special Weather Statement National Weather Service North Platte NE 553 AM CDT Thu Jul 8 2021 NEZ006-007-009-010-081130- Holt NE-Rock NE-Keya Paha NE-Boyd NE- 553 AM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT...EASTERN KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 630 AM CDT... At 553 AM CDT, Doppler radar was tracking a strong thunderstorm 16 miles east of Springview, moving southeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Atkinson, Stuart, Butte, Newport, Naper, Dustin, Anoka, Nets Peak, Mariaville, Mills, Brocksburg and Hull Lake State Wildlife Management Area. LAT...LON 4238 9904 4283 9962 4300 9952 4300 9879 TIME...MOT...LOC 1053Z 296DEG 42KT 4287 9943 $$ Gomez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:39 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 8, 4:39 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 439 AM CDT Thu Jul 8 2021 .SHORT TERM...(Today through Friday) Issued at 428 AM CDT Thu Jul 8 2021 There are a few areas of concern in the short term. The first deals with high temperatures, heat indices and potential fire weather concerns. Then the second set of concerns is with severe weather potential for today and Friday. As far as temperatures go for today, many locations will reach the century mark across southwest Nebraska into portions of the Sandhills. There is a bit of a thermal ridge in place across that area, along with southerly winds, that will help to aid warming in the southwest. Although air temperatures will reach 100 degrees or higher, heat indices will remain below criteria. Dry air intrusion will move into southwest Nebraska during peak heating, keeping heat indices under 100 degrees. The drier air will lower min RH values to around 15 to 20 percent across fire weather zones 210 and 204. Winds will become gusty across southwest Nebraska into the Sandhills corridor where sustatined winds could reach 15 to 20 mph and gust of 30 mph are possible. There is also the possiblity given some higher winds aloft that winds could mix down and create slightly stronger winds, contingent upon stronger mixing. The strongest winds remain just east of the lowest RH, which is centered over fire weather zone 204. Fire weather zone 210 remains on the cusp of criteria with RH values around 18 to 20 percent and winds sustained at 15 to 20 mph. Extreme fire weather conditions are expected across southwest Nebraska given fuels are partial cured with recent rainfall and green up along wiht the combination of low RH and winds, but will remain below red flag criteria. Severe weather concerns for today and Friday. Thunderstorm chances today will be isolated and confined mainly to the northern Sandhills. Kept thunderstorm chances isolated given a strong cap across the area, keeping confidence low. Any thunderstorm activity should hold off until at least late afternoon, but most likely until early evening. Friday is the day of greater concern as far as severe weather potential goes. A cold front will push into the area providing a focus for storm development Friday afternoon and evening. The greatest threat for severe weather will be across north central Nebraska into portions of central Nebraska then points eastward. Bufkit soundings across north central Nebraska are showing an inverted V sounding with good mixing aloft and drier air near the sfc which would indicated the primary threat for storms as wind. The prefrontal environment will be favorable, winds aloft at 250 mb will be around 60 to 70 kts. 0 to 6 km shear values will range from 35 to 50kts, with sfc dewpoints in the low to mid 60s and CAPE values around 3500 J/kg or greater. Although wind will be the primary threat with these storms, large hail will also be possible. .LONG TERM...(Friday night through Wednesday) Issued at 428 AM CDT Thu Jul 8 2021 Saturday a shortwave will move across with upper level high pressure building across the southwest CONUS and an upper level closed low moving over eastern Nebraska and western Iowa later Saturday. This could become a focus for a few thunderstorms Saturday afternoon and evening, especially across north central into central Nebraska. After Saturday the weather pattern will turn dry for the next couple days as we will be situated in between upper level high pressure to the southwest and a low to the east. There will be slight chances for thunderstorms Tuesday and Wednesday, but at this time precipitation chances remain low. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1242 AM CDT Thu Jul 8 2021 For the KLBF terminal: Expect mainly clear skies over the next 24 hours with few to scattered high clouds around 25000 FT AGL. For the KVTN terminal: There may be some thunderstorms in the vicinity of the terminal over the next couple of hours, as storms track just off to the north of the terminal. Otherwise, expect scattered to broken high clouds overnight, then clearing on Thursday. For both terminals, there is a small threat for thunderstorms Thursday evening. At this time, given the isolated nature of the storms, will forgo mentioning thunder in the 06z TAF issuance. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Buttler
Hazardous weather outlook, Jul 8, 4:21 AM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 AM CDT Thu Jul 8 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-090930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 AM CDT Thu Jul 8 2021 /321 AM MDT Thu Jul 8 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Hot temperatures are expected this afternoon across southwestern Nebraska as highs reach around 100 degrees. The combination of hot temperatures and low relative humidity, will lead to elevated fire weather conditions in southwestern Nebraska this afternoon. Isolated thunderstorms are possible late this afternoon and into the evening across the area. Severe storms are possible, mainly over north central Nebraska. Hail and strong winds are the main threats. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered strong to severe storms are possible Friday afternoon into Friday night across most of the outlook area. Large hail, damaging winds and heavy rain are the main severe threats. Isolated thunderstorm chances continue on Saturday afternoon/evening and again on Tuesday into Wednesday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 8, 12:14 AM CDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
1114 PM MDT Wed Jul 7 2021
NEZ004-094-080600-
Sheridan NE-Western Cherry NE-
1114 PM MDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND SHERIDAN
COUNTIES UNTIL MIDNIGHT MDT...
At 1113 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Clay to near Box Butte Dam. Movement
was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection of
Highway 87 and Craven Creek Road, Lone Butte, Irwin, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of Highway
87 and Larabee Road, Rock Hill, Pine Ridge, Hoover Lake, Wickson
Lake, Diamond Lake, Metcalf State Wildlife Management Area, Krause
Lake, Highway 27 crossing the Niobrara River, Smith Lake State
Wildlife Management Area and Mount Maria.
LAT...LON 4300 10264 4300 10205 4298 10171 4213 10254
4225 10275 4278 10277 4279 10279 4284 10279
TIME...MOT...LOC 0513Z 296DEG 35KT 4296 10260 4252 10301
GomezSpecial weather statement, Jul 8, 5:53 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 553 AM CDT Thu Jul 8 2021 NEZ006-007-009-010-081130- Holt NE-Rock NE-Keya Paha NE-Boyd NE- 553 AM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT...EASTERN KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 630 AM CDT... At 553 AM CDT, Doppler radar was tracking a strong thunderstorm 16 miles east of Springview, moving southeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Atkinson, Stuart, Butte, Newport, Naper, Dustin, Anoka, Nets Peak, Mariaville, Mills, Brocksburg and Hull Lake State Wildlife Management Area. LAT...LON 4238 9904 4283 9962 4300 9952 4300 9879 TIME...MOT...LOC 1053Z 296DEG 42KT 4287 9943 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:55 PM CDT | Special Weather Statement | LBF | Cherry | 35 min |
| Jul 7, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| Jul 7, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 27 min |
| Jul 8, 12:14 AM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.